# SDR 2018F00054

- Difficulty date: December 15, 2017
- Submitted: December 18, 2017
- Operation: General aviation
- Aircraft: N340SF
- Make and model: Urocop BK117C1EURO
- Aircraft serial: 9411
- Aircraft time: 3,075 hours, 9,149 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Pinched
- Location: Backlighting
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ENROUTE TO HOSPITAL,  THERE WAS A BRIGHT FLASH IN COCKPIT AND A BURNED ELECTRICAL ODOR. AIRCRAFT TURNED BACK TO BASE AND CONTACTED FLIGHT COM. AFTER A FEW MOMENTS THE SMELL CEASED SO THEY CONTINUED BACK TO BASE. BOUT I MINUTE FROM LANDING ANOTHER FLASH APPEARED IN THE COCKPIT FROM THE OVERHEAD CIRCUIT BREAKER PANEL AND THEY LANDED AT THE AIRPORT AND CONTACTED MAINTENANCE. MAINTENANCE FOUND THE WIRING FOR THE CIRCUIT PANEL BACKLIGHTING WAS PINCHED BETWEEN THE PANEL AND THE AIRFRAME CAUSED BY WORK BEING DONE IN THAT AREA EARLIER THAT DAY. THE WIRING WAS REPAIRED AND REROUTED TO PREVENT THIS FROM HAPPENING AGAIN. THE AIRCRAFT WAS RETURNED TO SERVICE.
